Informa Insights, Marketing & Innovation is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Stephen Gates

KEYNOTE: The Crazy Ones: How to Make Design Core to Every Business

InVision, Host of The Crazy Ones podcast

Judith Michelle Williams

KEYNOTE: SAP: Designing the Sustainable Enterprise

SAP

Henry Hongmin Kim

KEYNOTE: Coca-Cola: Understanding the Design Ecosystem

The Coca-Cola Company

Julie Anixter

KEYNOTE ROUND-UP: Firestarters

Ensemble.Works

Susana Rodriguez de Tembleque

KEYNOTE: What does James Bond have to do with IBM?

IBM Watson & Cloud, IBM

Josh Higgins

KEYNOTE: Facebook: Always with Heart

Facebook, and Design Director - 2012 Obama for America Campaign

8:30am - 8:45am

The Making of FUSE 2019

  • Julie Anixter - FUSE 2019 Curator-in-Residence & Design and Innovation Strategist & Connector, Ensemble.Works
More
8:45am - 9:00am

Welcome to Chicago: From Bauhaus to Boombox

  • Katherine Darnstadt - Architect, Educator, Art Institute of Chicago, Founder, BoomBox
More
9:00am - 9:30am
Info

KEYNOTE: The Crazy Ones: How to Make Design Core to Every Business

We are in a time when creative’s have the opportunity to affect business in ways we haven’t seen since the Industrial Revolution yet too many of us are not taking advantage of this opportunity. As the Head of Design Transformation at InVision, Stephen Gates works with 80% of the world’s Fortune 100 brands to help them elevate the impact of design in their organizations and will share the challenges, insights, and solutions he has implemented and seen in the world’s best creative teams.

  • Stephen Gates - Head of Design Transformation, InVision, Host of The Crazy Ones podcast
More
9:30am - 10:00am
Info

KEYNOTE: SAP: Designing the Sustainable Enterprise

Williams will share how SAP employs its diversity and inclusion strategy to fuel innovation and engagement and drive business success in this rapidly changing digital world. In her new role, Williams will tap universal design principles to drive a culture of inclusion and accessibility for SAP’s employees, customers, and partners, and drive diversity through the high technology ecosystem.

  • Judith Michelle Williams - Head of People Sustainability and Chief Diversity & Inclusion Officer, SAP
More
10:00am - 10:30am
Info

KEYNOTE: Coca-Cola: Understanding the Design Ecosystem

Graphic designer, educator and theorist Henry Kim takes you on the Coca-Cola journey of redefining design with a stronger understanding of an end-to-end workflow. This process is a departure from a traditional siloed design methodology, and incorporates a collaborative, cross functional approach.   

This talk will explain how design should be positioned to be best valued and appreciated in an enterprise structure with both internal and external partners. The goal according to Kim, is always to ensure the most scalable and resilient outcome.”

  • Henry Hongmin Kim - Group Director, North American Design, The Coca-Cola Company
More
10:30am - 11:00am

KEYNOTE ROUND-UP: Firestarters

  • Moderator Julie Anixter - FUSE 2019 Curator-in-Residence & Design and Innovation Strategist & Connector, Ensemble.Works
  • Henry Hongmin Kim - Group Director, North American Design, The Coca-Cola Company
  • Judith Michelle Williams - Head of People Sustainability and Chief Diversity & Inclusion Officer, SAP
  • Stephen Gates - Head of Design Transformation, InVision, Host of The Crazy Ones podcast
More
11:00am - 11:30am

Refresh & Recharge: Morning Networking Break

More
Showing of Streams
3:00pm - 3:30pm

Refresh & Recharge: Afternoon Networking Break

More
3:30pm - 4:00pm
Info

KEYNOTE: What does James Bond have to do with IBM?

Sean Connery, Roger Moore, Daniel Craig (hopefully Idris Elba next!) – different actors, with different looks, origins and aesthetics, but all essentially Bond.  The Selectric typewriter, the personal computer and now Watson AI – three innovative technologies but all essentially IBM.   

IBM has never been defined by the product they sell or the spokesperson of the moment.  Rather, the IBM brand has been built by making deliberate choices focused on what we stand for as a business and how our values translate to results for our clients. This has allowed the IBM brand to continue to be relevant across time, platforms and technological innovations. Hear about some of the latest decisions IBM has made that has enabled it to continually design what it means to be a leading brand.

  • Susana Rodriguez de Tembleque - Vice President Brand Experience and Design, IBM Watson & Cloud, IBM
More
4:00pm - 4:30pm
Info

KEYNOTE: Facebook: Always with Heart

Facebook has an amazing internal culture and as the company grows, we want to make sure the culture stays strong and our ethos are clear to new folks joining Facebook. Every two weeks I give a talk to new employees about what it is and how to foster it. From a touring musician on MCA/Universal Records to Design Director for President Obama to an Executive Creative Director at Facebook. During each, I realized the importance of building culture and its impact on the work, recruiting, team dynamics and the organization. Design and creativity was always at the heart of the building. It’s easy to talk about but hard to do.

  • Josh Higgins - Executive Creative Director, Facebook, and Design Director - 2012 Obama for America Campaign
More
4:30pm - 5:00pm

KEYNOTE ROUND-UP

  • Moderator Dean DeBiase - Adjunct Lecturer of Innovation & Entrepreneurship, Kellogg School of Business, Northwestern University
  • Josh Higgins - Executive Creative Director, Facebook, and Design Director - 2012 Obama for America Campaign
  • Susana Rodriguez de Tembleque - Vice President Brand Experience and Design, IBM Watson & Cloud, IBM
More
5:00pm - 5:30pm

Meet the Next Generation: Vernon Lockhart introduces Project Osmosis

  • Vernon Lockhart - Founder, Project Osmosis
More
5:30pm - 6:30pm

Opening Night Reception

More
8:30am - 8:45am 15 mins
The Making of FUSE 2019
  • Julie Anixter - FUSE 2019 Curator-in-Residence & Design and Innovation Strategist & Connector, Ensemble.Works
8:45am - 9:00am 15 mins
Welcome to Chicago: From Bauhaus to Boombox
  • Katherine Darnstadt - Architect, Educator, Art Institute of Chicago, Founder, BoomBox
9:00am - 9:30am 30 mins
Info
KEYNOTE: The Crazy Ones: How to Make Design Core to Every Business
  • Stephen Gates - Head of Design Transformation, InVision, Host of The Crazy Ones podcast

We are in a time when creative’s have the opportunity to affect business in ways we haven’t seen since the Industrial Revolution yet too many of us are not taking advantage of this opportunity. As the Head of Design Transformation at InVision, Stephen Gates works with 80% of the world’s Fortune 100 brands to help them elevate the impact of design in their organizations and will share the challenges, insights, and solutions he has implemented and seen in the world’s best creative teams.

9:30am - 10:00am 30 mins
Info
KEYNOTE: SAP: Designing the Sustainable Enterprise
  • Judith Michelle Williams - Head of People Sustainability and Chief Diversity & Inclusion Officer, SAP

Williams will share how SAP employs its diversity and inclusion strategy to fuel innovation and engagement and drive business success in this rapidly changing digital world. In her new role, Williams will tap universal design principles to drive a culture of inclusion and accessibility for SAP’s employees, customers, and partners, and drive diversity through the high technology ecosystem.

10:00am - 10:30am 30 mins
Info
KEYNOTE: Coca-Cola: Understanding the Design Ecosystem
  • Henry Hongmin Kim - Group Director, North American Design, The Coca-Cola Company

Graphic designer, educator and theorist Henry Kim takes you on the Coca-Cola journey of redefining design with a stronger understanding of an end-to-end workflow. This process is a departure from a traditional siloed design methodology, and incorporates a collaborative, cross functional approach.   

This talk will explain how design should be positioned to be best valued and appreciated in an enterprise structure with both internal and external partners. The goal according to Kim, is always to ensure the most scalable and resilient outcome.”

10:30am - 11:00am 30 mins
KEYNOTE ROUND-UP: Firestarters
  • Moderator Julie Anixter - FUSE 2019 Curator-in-Residence & Design and Innovation Strategist & Connector, Ensemble.Works
  • Henry Hongmin Kim - Group Director, North American Design, The Coca-Cola Company
  • Judith Michelle Williams - Head of People Sustainability and Chief Diversity & Inclusion Officer, SAP
  • Stephen Gates - Head of Design Transformation, InVision, Host of The Crazy Ones podcast
11:00am - 11:30am 30 mins
Refresh & Recharge: Morning Networking Break
11:30am - 12:00pm 30 mins
Info
Track 1: Design for Brand Innovation
Innovation in Space: The Concorde, The Golden Record, and…
  • Lawrence Azerrad - Grammy Award-Winning Graphic Designer & Author, Supersonic: The Design and Lifestyle of Concorde

How the vision of Concorde and the Voyager Golden Record both reflect the highest hopes and ideals of humanity, and what happens when science, creativity, and wonder, merge with design.

11:30am - 12:00pm 30 mins
Track 2: Design for Social Innovation
Can a Design Museum Change the World?
  • Laura Flusche - Executive Director, Museum of Design Atlanta (MODA)
12:00pm - 12:30pm 30 mins
Info
Track 1: Design for Brand Innovation
Get Involved!

To speak in this session, contact Elizabeth Hinkis at Elizabeth.Hinkis@KNect365.com

12:00pm - 12:30pm 30 mins
Track 2: Design for Social Innovation
Design IN the Community.
  • Rich Hollant - Commissioner of Cultural Affairs, City of Hartford, CT
12:30pm - 1:30pm 60 mins
Track 1: Design for Brand Innovation
Lunch
12:30pm - 1:30pm 60 mins
Track 2: Design for Social Innovation
Lunch
1:30pm - 2:00pm 30 mins
Track 1: Design for Brand Innovation
Building CEO Trust: Leveraging Design as Soft Power
  • Moira Cullen - Vice President & Global Creative Director, Method
1:30pm - 2:00pm 30 mins
Track 2: Design for Social Innovation
Leveling the Playing Field with Design Education
  • Ruki Neuhold-Ravikumar - Director of Education, Cooper Hewitt, Smithsonian Design Museum
2:00pm - 2:30pm 30 mins
Info
Track 1: Design for Brand Innovation
Get Involved

To speak in this session, contact Elizabeth Hinkis at Elizabeth.Hinkis@KNect365.com

2:00pm - 2:30pm 30 mins
Track 2: Design for Social Innovation
Our Design Legacy, Re-imagined
  • Ann Willoughby - AIGA Medalist, Founder, Willoughby Design and Designed Here
2:30pm - 3:00pm 30 mins
Info
Track 1: Design for Brand Innovation
Brand Innovation Panel Dialogue

What keeps brands vibrant, relevant, sustainable? Brands are innovating across the enterprise, from purpose and product and services to co-creating with customers and users. Each story shared here invites you to think about what it means to honor a brand's dna and all of its relationships while it evolves to shape the future.

2:30pm - 3:00pm 30 mins
Info
Track 2: Design for Social Innovation
Design for Social Innovation Panel Dialogue

In 2019 more of us are are concerned about empowering the current and future workforce. Creativity and design are playing an increasing role in education and economic development. Come hear stories of leaders on the front lines.

3:00pm - 3:30pm 30 mins
Refresh & Recharge: Afternoon Networking Break
3:30pm - 4:00pm 30 mins
Info
KEYNOTE: What does James Bond have to do with IBM?
  • Susana Rodriguez de Tembleque - Vice President Brand Experience and Design, IBM Watson & Cloud, IBM

Sean Connery, Roger Moore, Daniel Craig (hopefully Idris Elba next!) – different actors, with different looks, origins and aesthetics, but all essentially Bond.  The Selectric typewriter, the personal computer and now Watson AI – three innovative technologies but all essentially IBM.   

IBM has never been defined by the product they sell or the spokesperson of the moment.  Rather, the IBM brand has been built by making deliberate choices focused on what we stand for as a business and how our values translate to results for our clients. This has allowed the IBM brand to continue to be relevant across time, platforms and technological innovations. Hear about some of the latest decisions IBM has made that has enabled it to continually design what it means to be a leading brand.

4:00pm - 4:30pm 30 mins
Info
KEYNOTE: Facebook: Always with Heart
  • Josh Higgins - Executive Creative Director, Facebook, and Design Director - 2012 Obama for America Campaign

Facebook has an amazing internal culture and as the company grows, we want to make sure the culture stays strong and our ethos are clear to new folks joining Facebook. Every two weeks I give a talk to new employees about what it is and how to foster it. From a touring musician on MCA/Universal Records to Design Director for President Obama to an Executive Creative Director at Facebook. During each, I realized the importance of building culture and its impact on the work, recruiting, team dynamics and the organization. Design and creativity was always at the heart of the building. It’s easy to talk about but hard to do.

4:30pm - 5:00pm 30 mins
KEYNOTE ROUND-UP
  • Moderator Dean DeBiase - Adjunct Lecturer of Innovation & Entrepreneurship, Kellogg School of Business, Northwestern University
  • Josh Higgins - Executive Creative Director, Facebook, and Design Director - 2012 Obama for America Campaign
  • Susana Rodriguez de Tembleque - Vice President Brand Experience and Design, IBM Watson & Cloud, IBM
5:00pm - 5:30pm 30 mins
Meet the Next Generation: Vernon Lockhart introduces Project Osmosis
  • Vernon Lockhart - Founder, Project Osmosis
5:30pm - 6:30pm 60 mins
Opening Night Reception